Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Jul 3, 2021, 12:21 PM EDT for Hillsborough County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 12:21 PM EDT (16:21 UTC)
- Expired
- Jul 3, 2021, 1:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 7 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
611 WWUS82 KTBW 031621 SPSTBW Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 1221 PM EDT Sat Jul 3 2021 FLZ151-155-251-255-031700- Inland Manatee FL-Coastal Hillsborough FL-Coastal Manatee FL- Inland Hillsborough FL- 1221 PM EDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MANATEE AND SOUTH CENTRAL HILLSBOROUGH COUNTIES UNTIL 100 PM EDT... At 1220 PM EDT, Doppler radar was tracking a shower with strong winds near Memphis, or 7 miles north of Palmetto, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greater Sun Center, Ruskin, Little Manatee River State Park, Wimauma, Sun City Center and Boyette. LAT...LON 2759 8260 2768 8259 2783 8225 2761 8221 TIME...MOT...LOC 1620Z 256DEG 26KT 2764 8256 $$ TBW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 8:34 AM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 3, 8:34 AM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 834 AM EDT Sat Jul 3 2021 .UPDATE... The day is starting out pretty soggy across the Nature Coast. A boundary is draped across the region, helping to boost ascent and keep convection going. Farther to the south, morning coastal convection is also beginning to get underway with deep southwesterly flow and warm SSTs. Today's primary questions: will the boundary continue to sink a bit farther south? Will outflow boundaries be able to overcome the stronger SW flow and propagate from the NW to SE? Either way, it doesn't yield much change to the current forecast; it just may mean that some locations a bit farther south could see additional convection if this occurs. As far as today's environment is concerned, there are no indications that severe weather is likely. Both the current 12Z sounding that is underway and model-based soundings show a saturated column, with PW values exceeding 2 inches. MLCAPE values have already reached 1500- 2000 j/kg and the CIN has all but disappeared. Low and mid-level lapse rates are pretty weak though, around 5.5-6 C/km. While they may steepen some this afternoon, probably not a ton. The day is starting out with just a little bit of bulk shear across the northern half of the area, but its still not very strong (20-25kts). More than anything, this seems to be helping to sustain the convection up north in this environment. So overall, today looks to support pretty typical summertime convection, albeit a bit more widespread across the northern half of our area. What is mostly showery convection to start will likely transition more so to thunderstorms over the next few hours. This is in good agreement with the current forecast. && .AVIATION... Deep WSW flow and ample instability continues to support mostly showers in the vicinity of northern terminals. If and when storms pass over, brief categorical reductions may occur. As the day progresses, showers should transition more so to thunderstorms with a more favorable environment this afternoon. The bulk of the storms are most likely to push inland, but this is less certain for northern terminals specifically, and not certain enough to remove mention for the afternoon at this time. && .MARINE... Scattered to numerous showers and thuderstorms across coastal waters from the Tampa Bay area northward continue through the morning and into the afternoon with WSW flow and ample instability. This pattern is expected to continue through tomorrow with the high pressure axis to the south. The flow begins to transition on Monday, favoring the bulk of the storms over land. As we go into Tuesday and Wednesday the latest track brings Elsa near FL early next week. There is some uncertainty in the forecast but deteriorating conditions could be moving into the coastal waters. && .Preliminary Point Temps/PoPs... TPA 87 79 89 78 / 70 40 30 20 FMY 90 76 92 76 / 20 0 10 10 GIF 86 75 90 75 / 70 20 40 30 SRQ 88 78 90 77 / 50 20 20 10 BKV 85 74 88 72 / 80 50 40 20 SPG 85 79 88 79 / 70 40 20 10 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Flannery
In the hours before
Special weather statement, Jul 3, 12:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tampa Bay Area Ruskin FL 1221 PM EDT Sat Jul 3 2021 FLZ151-155-251-255-031700- Inland Manatee FL-Coastal Hillsborough FL-Coastal Manatee FL- Inland Hillsborough FL- 1221 PM EDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MANATEE AND SOUTH CENTRAL HILLSBOROUGH COUNTIES UNTIL 100 PM EDT... At 1220 PM EDT, Doppler radar was tracking a shower with strong winds near Memphis, or 7 miles north of Palmetto, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Greater Sun Center, Ruskin, Little Manatee River State Park, Wimauma, Sun City Center and Boyette. LAT...LON 2759 8260 2768 8259 2783 8225 2761 8221 TIME...MOT...LOC 1620Z 256DEG 26KT 2764 8256 TBW
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:19 PM EDT | Special Marine Warning | TBW | 26 min | |
| Jul 3, 1:15 PM EDT | Areal Flood Advisory | TBW | Hardee, Highlands | 2 hr |
| Jul 3, 1:30 PM EDT | Special Marine Warning | TBW | 30 min | |
| Jul 3, 1:32 PM EDT | Special Weather Statement | TBW | Citrus | 43 min |
| Jul 3, 1:49 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 116 min |
| Jul 3, 2:40 PM EDT | Special Weather Statement | TBW | Hernando | 50 min |
| Jul 3, 2:54 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 51 min |
| Jul 3, 3:37 PM EDT | Special Marine Warning | TBW | 38 min | |
| Jul 3, 3:48 PM EDT | Special Weather Statement | TBW | Manatee | 27 min |
| Jul 3, 3:57 PM EDT | Areal Flood Advisory | TBW | Hernando, Pasco | 2 hr |
| Jul 3, 4:26 PM EDT | Special Weather Statement | TBW | Hardee | 49 min |
| Jul 3, 4:49 PM EDT | Special Weather Statement | TBW | Hardee | 41 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.